Skip to main content
padlock icon - secure page this page is secure

Suicide by Self‐Administration of a Drug Mixture (Propofol, Midazolam, and Zolpidem) in an Anesthesiologist: The First Case Report in Italy

Buy Article:

$52.00 + tax (Refund Policy)

Abstract

The authors report an unusual case of suicide of an anesthesiologist, in which the suicide manner and means depend upon the victim's occupation. This is the first case report published in Italy of a death involving propofol and other drugs. The anesthesiologist was found dead with an empty drip still inserted in the hand and another one near his body. Forensic and toxicological findings suggested that the cause of death was a respiratory depression due to a self‐administration of a rapidly infused lethal drug mixture. Analytical drug quantification was performed by gas chromatography‐mass spectrometry. Blood analysis revealed: zolpidem (0.86 μg/mL), propofol (0.30 μg/mL), midazolam (0.08 μg/mL), thiopental (0.03 μg/mL), and amitriptyline (0.07 μg/mL). Adipose tissue and hair analysis suggested a previous and repeated use of these drugs verifying the fact that in Italy recreational abuse of anesthetic and sedative agents in health care practitioners is becoming an increasing problem.
No References
No Citations
No Supplementary Data
No Article Media
No Metrics

Document Type: Research Article

Publication date: May 1, 2013

  • Access Key
  • Free content
  • Partial Free content
  • New content
  • Open access content
  • Partial Open access content
  • Subscribed content
  • Partial Subscribed content
  • Free trial content
Cookie Policy
X
Cookie Policy
Ingenta Connect website makes use of cookies so as to keep track of data that you have filled in. I am Happy with this Find out more